MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 8 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 8 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 186731850
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that the patient underwent a transforaminal interbody fusion (l4/5) on (b)(6) 2023.After surgery, adjacent segment disease occurred, and a revision surgery was performed on (b)(6) 2023.In the revision surgery, screws at l4/5 were removed, l4-5 intervertebral discs were dissected, a cage was inserted, and a pps (percutaneous pedicle screw) (l3-5) was performed.After inserting the cage, screws were inserted into both sides of l3, and another screw was inserted into the right side of l4.At this time, originally a 7mm diameter cfs was in place, so the screw hole was widened with 8mm diameter and the cfs 8mm screw was inserted percutaneously using the universal poly screwdriver.But the patient¿s bone quality was hard, and the universal poly screwdriver seemed to get idled at the end of the insertion.Therefore, the sales rep asked the surgeon to remove the universal poly screwdriver.It was found that the tip of the universal poly screwdriver was missing when it was checked.It was assumed that the tip of the universal poly screwdriver remained in the screw core of the cfs 8mm screw, and although attempts were made to remove the cfs 8mm screw itself, the cfs 8mm screw could not be removed using any method, so the surgeon gave up removing the cfs 8mm screw.The surgeon inserted another screw into another place, set rods, and completed the procedures.The surgery was completed successfully with a 60-minute delay.This report involves one viper system cortical fix polyaxial screw 5.5 8 x 50mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: mni, mnh, kwq , kwp.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 8 X 50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17867756
Report Number1526439-2023-01895
Device Sequence Number17899517
Product Code NKB
UDI-Device Identifier10705034352206
UDI-Public(01)10705034352206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186731850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CAGE/SPACER; VIPER UNIVERSAL POLY DRIVER
Patient SexUnknown